Erowid References Database
Gerace E, Bovetto E, Corcia DD, Vincenti M, Salomone A.
“A Case of Nonfatal Intoxication Associated with the Recreational use of Diphenidine”.
J Forensic Sci. 2017 Jun 09.
Diphenidine is a dissociative drug that shows several psychotropic effects including euphoria, shifts in perception of reality, hallucinations, and transient anterograde amnesia. In this study, a case of acute intoxication occurring after diphenidine intake is reported. A 30-year-old Caucasian male was hospitalized after he was found in a confused and agitated state and unable to communicate. The physical examination displayed tachycardia, miotic pupils, and increased both body temperature and respiratory rate. After a liquid-liquid extraction procedure, GC/MS analysis revealed the presence of diphenidine in plasma and urine at concentrations of 308 and 631 ng/mL, respectively. Methylphenidate and diclazepam were also detected in the plasma. The clinical progress of the patient was favorable, and his symptoms were cured with a symptomatic treatment. The combined circumstantial elements and toxicological results of the case reported revealed the occurrence of an acute intoxication ascribable to the recreational abuse of diphenidine.
[ Cite HTML